Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Fort Worth, TX

February 8, 201633 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 8, 2016, 4:28 AM CST for 33 counties in Texas. It took effect at Feb 8, 2016, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 4:28 AM CST (10:28 UTC)
In effect from
Feb 8, 2016, 9:00 AM CST
Expired
Feb 8, 2016, 6:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 33 counties

Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2518 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS84 KFWD 081028
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
428 AM CST MON FEB 8 2016

...RED FLAG WARNING IN EFFECT MONDAY FOR AREAS ALONG AND WEST OF
A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE...

.STRONG NORTHWEST WINDS AND A DRY AIR MASS WILL GENERATE CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF NORTH AND CENTRAL TEXAS TODAY.
THE MOST VOLATILE CONDITIONS WILL EXIST ROUGHLY ALONG AND WEST OF
A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE.

TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-081830-
/O.UPG.KFWD.FW.A.0002.160208T1500Z-160209T0000Z/
/O.NEW.KFWD.FW.W.0004.160208T1500Z-160209T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
428 AM CST MON FEB 8 2016

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING DUE TO STRONG NORTHWEST WINDS AND A VERY DRY AIR MASS FOR
LOCATIONS ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO
CENTERVILLE...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM
  GAINESVILLE TO DALLAS TO CENTERVILLE.

* TIMING...FROM 9 AM THIS MORNING THROUGH THE AFTERNOON HOURS
  TODAY. CONDITIONS WILL IMPROVE AFTER SUNSET AS TEMPERATURES
  DROP AND WINDS SUBSIDE.

* WINDS...NORTHWEST AT 25 MPH WITH GUSTS OVER 35 MPH.

* RH...MINIMUM VALUES BETWEEN 15 AND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD
  RAPIDLY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

30
1 follow-up statement
892 
WWUS84 KFWD 081832
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 PM CST MON FEB 8 2016

...RED FLAG WARNING THROUGH THIS AFTERNOON FOR AREAS ALONG AND
WEST OF A LINE FROM GAINESVILLE TO DALLAS TO CENTERVILLE...

.STRONG NORTHWEST WINDS AND A DRY AIR MASS WILL GENERATE CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF NORTH AND CENTRAL TEXAS
THIS AFTERNOON. THE MOST VOLATILE CONDITIONS WILL EXIST ROUGHLY
ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO
CENTERVILLE.

TXZ091-092-100>103-115>119-129>134-141>147-156>162-174-175-090000-
/O.CON.KFWD.FW.W.0004.000000T0000Z-160209T0000Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-FREESTONE-LAMPASAS-
CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
1232 PM CST MON FEB 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
DUE TO STRONG NORTHWEST WINDS AND A VERY DRY AIR MASS FOR LOCATIONS
ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO
CENTERVILLE...

* AFFECTED AREA...LOCATIONS ALONG AND WEST OF A LINE FROM
  GAINESVILLE TO DALLAS TO CENTERVILLE.

* TIMING...THROUGH 6 PM TODAY. CONDITIONS WILL IMPROVE AFTER
  SUNSET AS TEMPERATURES DROP AND WINDS SUBSIDE.

* WINDS...NORTHWEST AT 25 MPH WITH GUSTS OVER 35 MPH.

* RH...MINIMUM VALUES BETWEEN 15 AND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL BE ABLE TO SPREAD 
  RAPIDLY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR. AVOID ALL OUTSIDE BURNING AND WELDING
TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES
TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 4:16 AM CST, 12 minutes earlier.

Area forecast discussion, Feb 8, 4:16 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CST MON FEB 8 2016

.DISCUSSION...
ARCTIC AIR IS PLUNGING THROUGH THE UPPER MIDWEST AND WILL CONTINUE
PUSHING SOUTH TODAY. WITH UNSEASONABLY STRONG RIDGING ACROSS THE
WESTERN STATES...THE SLOPE OF THE HEIGHT FIELDS ACROSS THE CENTRAL
STATES WILL STEEPEN...AND THE ASSOCIATED JET WILL INTENSIFY AS IT
DIGS SOUTH IN RESPONSE. OVER NORTH TEXAS...500MB WINDS WILL EXCEED
100KTS TODAY. WITHIN 2 MILES OF THE SURFACE...WIND SPEEDS WILL
APPROACH 80KTS. AS THE MIXING DEPTH DEEPENS THIS MORNING...SOME OF
THIS NORTHWESTERLY MOMENTUM WILL REACH THE SURFACE. THE WIND
ADVISORY SPEED CRITERION OF SUSTAINED 25MPH SHOULD BE MET
THROUGHOUT THE REGION. PEAK GUSTS WILL EXCEED 40MPH IN SOME AREAS.

THE COLD ADVECTION WILL BE SOMEWHAT OFFSET BY DOWNSLOPE WARMING...
BUT DAYTIME TEMPERATURES WILL BE BELOW NORMAL THROUGHOUT THE
REGION. DESPITE THE COOL AIR...THE GUSTY WINDS AND RELATIVE
HUMIDITY BELOW 25 PERCENT WILL YIELD CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON. THE ABUNDANT AUTUMN GROWTH IS NOW
DORMANT...AND THIS VEGETATION WOULD BE THE FIRST TO INITIATE FIRE.
ALTHOUGH THERE IS SOME GREEN COLD SEASON GROWTH THAT WILL BE MORE
RESISTANT TO FIRE SPREAD...THE WINDS WILL MAKE ANY POTENTIAL
WILDFIRES DIFFICULT TO CONTAIN TODAY. A RED FLAG WARNING HAS BEEN
ISSUED FOR AREAS ALONG AND WEST OF A LINE FROM GAINESVILLE...TO
DALLAS...TO CENTERVILLE. ELEVATED FIRE WEATHER CONDITIONS ARE
EXPECTED TO THE EAST OF THIS LINE.

THE WINDS WILL STEADILY SUBSIDE THIS EVENING...AND TEMPERATURES
WILL FALL TO NEAR FREEZING TUESDAY MORNING. NORTHERLY WINDS WILL
PREVAIL ON TUESDAY...BUT AS MID-LEVEL HEIGHTS RISE HERE AND
UPSTREAM...THE DOWNSLOPE WARMING WILL EXCEED THE DIMINISHING
THERMAL ADVECTION. AS A RESULT...MANY AREAS WILL REACH THE 60S
TUESDAY AFTERNOON.

THE WARMING TREND WILL CONTINUE WEDNESDAY AND THURSDAY. WITH
UNSEASONABLY STRONG RIDGING...BALMY 850MB TEMPS...AND
SOUTHWESTERLY SURFACE WINDS AHEAD OF AN APPROACHING FRONT...
THURSDAY WILL BE THE WARMEST DAY OF THE WEEK. THE FRONT MAY CROSS
THE RED RIVER THURSDAY AFTERNOON...BUT THE BULK OF THE REGION WILL
REACH PEAK HEATING BEFORE THE COLDER AIR ARRIVES THURSDAY NIGHT.
WITH PERSISTENT NORTHERLY FLOW ALOFT AND NEGLIGIBLE MOISTURE
RETURN IN THE LOW LEVELS...THIS FRONTAL PASSAGE LOOKS BONE DRY.
COOLER WEATHER WILL FOLLOW ON FRIDAY AND SATURDAY...BUT SOUTHERN
AND WESTERN ZONES MAY STILL EXCEED NORMAL VALUES FOR MID-FEBRUARY.

BREEZY SOUTH WINDS WILL RETURN ON VALENTINES DAY...BUT GULF
MOISTURE WILL BE RATHER PALTRY IN ADVANCE OF THE SUBSEQUENT
FRONTAL PASSAGE EARLY NEXT WEEK. THE ECMWF IS THE MOST BULLISH
WITH A SHORTWAVE IN NORTHWEST FLOW AND CORRESPONDING
PRECIPITATION...BUT THIS EVENT REMAINS BEYOND THE CURRENT 7-DAY
FORECAST.

25

&&

.AVIATION...
/ISSUED 1129 PM CST SUN FEB 7 2016/
A SECONDARY SURGE OF COOL AND DRY AIR WILL CONTINUE TO MOVE SOUTH
ACROSS THE CENTRAL AND SOUTHERN PLAINS THROUGH THE NIGHT. AS A
RESULT....NORTH TO NORTHWEST WINDS WILL INCREASE IN SPEED
OVERNIGHT AND BECOME GUSTY. THE STRONGEST WINDS WILL OCCUR MONDAY
AFTERNOON WITH SUSTAINED SPEEDS BETWEEN 20 AND 25 KNOTS AND GUSTS
AS HIGH AS 35 KNOTS. WIND SPEEDS WILL SLOWLY DECREASE AFTER SUNSET
MONDAY BUT WILL REMAIN ABOVE 12 KNOTS THROUGH MONDAY NIGHT.

ONLY SCATTERED HIGH CLOUDS ARE EXPECTED ACROSS NORTH AND CENTRAL
TEXAS THROUGH MONDAY EVENING.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  35  62  38  63 /   0   0   0   0   0
WACO, TX              58  32  64  35  67 /   0   0   0   0   0
PARIS, TX             52  29  54  33  55 /   0   0   0   0   0
DENTON, TX            55  31  61  33  63 /   0   0   0   0   0
MCKINNEY, TX          55  31  59  34  60 /   0   0   0   0   0
DALLAS, TX            58  36  61  39  63 /   0   0   0   0   0
TERRELL, TX           56  34  59  35  62 /   0   0   0   0   0
CORSICANA, TX         56  34  62  37  65 /   0   0   0   0   0
TEMPLE, TX            58  33  65  37  69 /   0   0   0   0   0
MINERAL WELLS, TX     56  31  65  35  69 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 9 AM CST THIS MORNING THROUGH THIS
AFTERNOON FOR TXZ091-092-100>103-115>119-129>134-141>147-156>162-
174-175.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

30/25
Hazardous weather outlook, Feb 8, 4:27 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
427 AM CST MON FEB 8 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091030-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
427 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY FOR LOCATIONS
ALONG AND WEST OF A LINE FROM GAINESVILLE TO DALLAS TO
CENTERVILLE....WHERE A RED FLAG WARNING IS IN EFFECT FROM 9 AM
UNTIL 6 PM. FIRE WEATHER CONDITIONS WILL BE ELEVATED ACROSS THE
REST OF THE REGION.

NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS ALL OF NORTH
AND CENTRAL TEXAS TODAY. SOME WIND GUSTS OVER 35 MPH ARE LIKELY.
A WIND ADVISORY IS IN EFFECT FROM 9 AM THROUGH 6 PM TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.